Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? Western Europe
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) /
What is your current age, height, weight? 17, /, /
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? single 1.25 mg pill of proscar
What condition was being treated with the drug? MPB
For how long did you take the drug (weeks/months/years)? 1 day
How old were you, and WHEN (date) did you start the drug? 17, May 19th 2019 8 p.m.
How old were you when you quit, and WHEN (date) did you quit? 17
How did you quit (cold turkey or taper off)? Cold turkey
How long into your usage did you notice the onset of side effects? After 2 hours testicular pain for 5 days, 1 week later sexual, mental issues
What side effects did you experience that have yet to resolve since discontinuation? Libido, sensitivity, depression, skin issues (perhaps lipoatrophy), maybe gynecomastia, after 3 1/2 months facial changes along with skin issues
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[/] Loss of Libido / Sex Drive
Loss of Morning Erections
[/ ] Loss of Spontaneous Erections
[/ ] Loss of Nocturnal Erections
[/ ] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[/ ] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
[ /] Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[ /] Lack of Motivation / Feeling Passive / Complacency
[ /] Extreme Anxiety / Panic Attacks
[/ ] Severe Depression / Melancholy
[ /] Suicidal Thoughts
[maybe] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[// ] Testicular Pain
[ maybe] Testicular Shrinkage / Loss of Fullness
[ /] Genital numbness / sensitivity decrease
[not attributable] Weight Gain
[ maybe] Gynecomastia (male breasts)
[maybe ] Muscle Wastage
[maybe ] Muscle Weakness
[perhaps worsened] Dry / Dark Circles under eyes
[ /] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
[/ ] Increased hair loss
Lowered body temperature
[/] Other (please explain)
Depersonalization, skin issues ie lipoatrophy, drastic increase in body hair, testosterone increased by 62% (24nmol in April > 39nmol in July), breathing problems (feeling as if oxygen doesn’t reach sides of head)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Vitamin D supplements, headache pills
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? Current bloodwork still being done, testosterone rose by 62% in a mere 3 months
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Hi, I took a single pill of finasteride at 17 after a quack of a dermatologist prescribed it to me. I had 5 days of testicular pain which appeared almost immediately. Following that were depersonalization, emotional bluntness, genital numbness, breathing issues and headache, shitty libido, etc. Too many to count, really. I’d had such high libido before that I’d masturbate twice per day, so my libido loss and sudden loss of sensitivity in my corpus spongiosum really hit me. Those probably aren’t all of the symptoms. My testosterone prior to the fin was 24nmol, which is already high, and turned into 39nmol 3 months later. That’s 9 nmol above the upper range of Tanner V. Until I get a more comprehensive blood check result tomorrow, that’s the only clue I have.
I’ve had countless problems since but I seriously don’t know how to handle the latest one I’ve noticed. My skin has turned dry, lost elasticity (even my 50 year old mother’s skin feels healthier in that aspect). I can pull my skin at all areas much farther than before. Lipoatrophy seems to explain this and it’s apparently irreversible. Now, I don’t know if this came overnight or if I just noticed it 3 days ago, but either the former happened or it just got massively worse in a single day (leaning more towards this). If you’ve ever seen Matthew Johnson’s imgur album, my skin is similar to his when he started tracking its texture, though it doesn’t look as bad since I’m half his age. I look legitimately terrible, and it isn’t my hair. It was never my hair, actually. It’s my skin that looks and feels like fucking rubber. Whenever I took photos of my hair, it wouldn’t have even looked that bad if it was another guy. I just blamed my hair loss on my then bad appearance.
I should’ve never taken it to see if I’ll have side effects, I guess I’ll regret that for my entire life. My hair wasn’t even that bad, at most maybe a NW2.5 but definitely a NW2. It still had plenty of density and the corners hadn’t even receded that much. I fucking hate myself for even obsessing over it since January 2019 for no good reason. I had absolutely no good reason to take this kind of drug this young. What the fuck was I thinking? If anything, I loathe myself so much for that decision that I want to murder myself. This is absurd. I constantly contemplate suicide. But don’t get me wrong - I’m nowhere even close to seriously committing suicide,
and probably never will. But if I could die without any following consequences, I might consider it. Because I really want to die. Not only because of these ridiculous symptoms but because I can’t live with inflicting this shit upon myself and the regret. I just feel utterly hopeless because despite it just being a single dose as far back as May, my condition still seems to worsen every other week or so. I learned to cope with my mental or sexual issues but I doubt it’ll be as easy if my appearance also takes a hit. Fuck my life, fuck all of this, fuck my geriatric dermatologist. If only I’d just thrown away that pill right before I took it. Maybe I would’ve if I’d done just a bit more research. Just a bit more rather than some pro-finasteride ncbi article. Who even gives a shit about hair loss? I could’ve just gone to the gym instead, I still had years of hair anyway before going noticeably bald. Now however, my hair is thinning more rapidly than ever before, perhaps due to increased testosterone. But anyway, I couldn’t have ever imagined then what I’d be going through now. This is so fucking ridiculous that this might be divine punishment or karma, honestly. Seriously, why did this have to happen to me? What are the chances? I want to die. I really want to die. I had ambitions before. I had hobbies, I loved listening to music, literature, learning languages and politics, hell, even the kitschiest forms of escapist entertainment, but recently I hardly give a shit anymore about any of it. Back in early and mid-July, things seemed to improve, but then my penis lost sensitivity in another area. After going to the capital to meet a top private urologist and being told that I was fine, my situation has steadily worsened and I then began blaming the finasteride seriously, losing hope and mentally burdening my mother even more.
Please excuse my poor writing. Sorry if it seems pretentious and annoying. Most of it came spontaneously and this rambling is the result.